MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number Extensa, Shipping Configuration
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Unspecified Infection (1930); Subcutaneous Nodule (4548)
Date of Event 03/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was disposed of so a visual and functional evaluation could not be performed.The device history record was reviewed and no anomalies were found.There is no evidence of a device malfunction.During examination, the exit site reportedly felt hard when palpated but there were no visible signs of infection.Per the complaint description and follow-up with a representative in contact with the patient, the leads were removed as a precaution during this visit, after eight weeks of treatment.The leads reportedly appeared intact upon removal, without any sign of purulent discharge.The patient's physician reportedly applied neosporin to a bandage that was applied to the exit site following lead removal.The patient reportedly experienced fever and chills beginning the day after lead removal and was admitted to the hospital two days after lead removal.Per follow-up with the patient, an infection in the tissue near the lead exit site was reportedly confirmed; a procedure was completed to remove the infected muscle tissue, a drain was placed at the affected site, and the patient began a 14-day course of iv antibiotics.Additional information on the resolution of the issues described in this complaint was unavailable at the time of investigation.Per follow-up communications, the patient has a pre-existing history of rheumatoid arthritis (ra) that was treated with immunosuppressive medications; intake of these medications was reportedly stopped prior to the lead placement procedure, but the patient resumed taking immunosuppressive medications approximately 1 month after lead placement.The identities and dosages of these medications were not specified.Although it is possible that the percutaneous nature of the sprint pns system contributed to the issues reported in this complaint, it is also probable that the consumption of immunosuppressive medications before and during sprint treatment (for treatment of pre-existing ra unrelated to sprint) may have increased the patient's risk of infection at the lead exit site.Per the risk file, it is considered an occasional risk that a patient may develop an infection during use of the sprint pns system that requires surgical intervention or extended hospitalization.If additional information becomes available regarding the resolution of the reported issues, this report will be updated.
 
Event or Problem Description
Patient called regional sales manager (rsm) wanting to have her leads removed.Patient stated that she felt like she had a infection.Patient made an appointment to see her doctor and the rsm met with them.The decision was made to pull the lead.There was no visible infection but the doctor made the decision because the area where the lead was felt " hard" and the patient was close to the end of therapy.The rsm got a call from the doctor that the patient was going to be admitted and have surgery to remove the "infected area " per the doctor.Patient is in the hospital with a drain.Per rsm, there was no sign of infection on a surface level where the lead was inserted but underneath the skin there was a infection.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd
ste 110
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd
ste 110
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd
ste 110
cleveland, OH 44122
2163789067
MDR Report Key14112362
Report Number3011035812-2022-00001
Device Sequence Number2148467
Product Code NHI
UDI-Device Identifier00854001007595
UDI-Public(01)00854001007595(17)230607(10)M1005082021
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2023
Device Model NumberExtensa, Shipping Configuration
Device Catalogue Number9600-9288
Device Lot NumberM1005082021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2022
Initial Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Life Threatening;
Patient Age46 YR
Patient SexFemale